Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 55, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 6, 2016, 2:13 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 6, 2016, 6:08 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
520 WHUS73 KAPX 061813 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 213 PM EDT MON JUN 6 2016 LHZ348-349-070200- /O.NEW.KAPX.SC.Y.0055.160606T1813Z-160607T0200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 213 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
368 WHUS73 KAPX 062005 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT MON JUN 6 2016 LHZ348-349-070200- /O.CON.KAPX.SC.Y.0055.000000T0000Z-160607T0200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 405 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
210 WHUS73 KAPX 062208 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 608 PM EDT MON JUN 6 2016 LHZ348-349-070615- /O.CAN.KAPX.SC.Y.0055.000000T0000Z-160607T0200Z/ /O.NEW.KAPX.SC.Y.0056.160607T1200Z-160608T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 608 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 6 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-347-LMZ323-341-342-344-LSZ321-070615- /O.NEW.KAPX.SC.Y.0056.160606T2208Z-160608T1000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 608 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ345-346-070615- /O.NEW.KAPX.SC.Y.0056.160606T2208Z-160607T2100Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 608 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LSZ322-070615- /O.NEW.KAPX.SC.Y.0056.160607T1200Z-160608T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 608 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 1:02 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 6, 1:02 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 102 PM EDT MON JUN 6 2016 .UPDATE... Issued at 1036 AM EDT Mon Jun 6 2016 Deep cyclonic flow remains over the entire Great Lakes region late this morning...with nearly vertically stacked low pressure still centered over the srn tip of James Bay. Our early morning clear skies are quickly giving way to increasing low clouds...mainly across our NW CWA for now. CAA and cold air aloft is the culprit...and coupled with increasing diurnal heating and instability...the rest of our CWA will shortly follow suite. A few showers have already popped up near FKS and MBL as another rather sharp upper level trough and surface reflection begin to push in from the west rotating around the stagnant low centered NE of Michigan. Sharp upper trough will and surface reflection will swing into Northern Michigan this afternoon and evening during peak heating. MUCAPES will increase to around 700 J/kg with a modestly sheared environment (0-3 km bulk shear around 25 to 30 kts). With freezing levels around 7 kft...the primary thunderstorm threat for the afternoon will be hail...and likely small hail given the other relatively weak perimeters. Will certainly continue with thunder chances for the afternoon for much of our CWA...but at this point...still do not expect svr storms (per latest Day 1 outlook for general thunder across Northern Michigan). Clouds and scattered to numerous showers will steadily develop as we head into the afternoon...with some embedded thunderstorms. && .SHORT TERM...(Today and tonight) Issued at 339 AM EDT Mon Jun 6 2016 High impact weather potential: t-storms with small hail expected this afternoon/early evening. First off, northern lights are present early this morning (for those not covered in clouds), 987mb surface low is moving northward a bit south of James Bay. (It was 1003mb 24 hours ago, impressive deepening rate for June.) A secondary cold is laid out e-w across central Superior and far northern MN. This front is being aided by two substantial shortwaves rotating around the upper low over ne Ontario. The initial spoke will push into northern lower MI this afternoon, while a trailing shortwave arrives closer to midnight. The cold front will move thru just in advance of the initial shortwave. Precip trends remain the primary focus for one more day. Today...last of the decaying diurnal convection from yesterday has exited ne lower MI. There are also a few blips left in parts of nw WI/northern MN. Cold front will move into eastern upper MI late this morning, and will reach Saginaw Bay by mid evening. Will be a reasonable amount of sunshine to start the day, a little less so eastern upper MI than elsewhere. Temps are already generally cool aloft (-18c at 500mb), and will lower further to -20c over northern lower this afternoon. That will contribute to steepening lapse rates (850-500mb to 7.5c/km, 900- 600mb just over 8c/km). There is no cap to speak of, and convection may be able to develop even after just several hours of heating, at least when combined with some forcing. In addition, there is support for precip even behind the front, thanks to the second short wave. Toward late morning, expect sct showers to get going in eastern upper MI, perhaps an isolated one or two in nw lower. Things will rapidly ramp up and grow upscale beginning at midday, resulting in numerous showers across the forecast area, and sct thunderstorms near and south of the bridge. Instability isn't going to get the chance to get out of hand thanks to the lack of any cap; mlcapes in the high triple digits are about the best we will do. The better shear will be retreating downstate with time today, and by 21z, 0- 6km bulk shear of 30-35kt will be hanging on only in far se sections. But we'll have enough instability and shear, plus the cool temps aloft (and a freezing level of only 7-8k ft), to support small hail, perhaps quite a bit of it. Brief gusty winds will also be realized. Max temps will range from the 50s near Whitefish Bay to the mid 70s near Saginaw Bay. Tonight...cold front will push on downstate. But the secondary shortwave, and lingering steep lapse rates, will help remnant convection linger for much of the night. Mid-evening pops will be highest near Saginaw Bay (cold front) and in eastern upper MI (next shortwave). No thunder planned after 00z/8pm. By overnight, lingering showers will slip into northern lower MI. None of the above areas will be particularly widespread, and sct wording looks appropriate for most of this activity. Plenty of post-frontal moisture is expected (note extensive cloud cover in Canada this morning), and skies will be generally cloudy. Min temps will be cool, mid 40s to around 50f. .LONG TERM...(Tuesday through Sunday) Issued at 339 AM EDT Mon Jun 6 2016 The cold upper level low hangs on for another couple of days. The main impact of this system will be the continued cool temperatures as well as partly to mostly cloudy skies. Overall, shower chances look really low with only lingering slight chances for light rain showers Tuesday morning across northern lower and across southwest zones early Wednesday. Beyond that, ridging at the surface and aloft will begin to warm temperatures starting Thursday and especially Friday into Saturday. There will be additional small chances for showers and thunderstorms, but overall nothing widespread is expected. A weak cold front is expected to beat down the ridge a little by Sunday but rain chances still look minuscule. Highs will only be in the upper 50s and 60s Tuesday and Wednesday (along with a cool breeze) with a moderation into the middle 60s to lower 70s Thursday followed by the warmer 70s to lower 80s Friday and Saturday then ending in the 70s Sunday. Lows only in the 40s for Tuesday and Wednesday nights (even some middle to upper 30s in the normal colder spots early Thursday with patchy frost even possible) followed by the upper 40s to lower 50s Thursday night then the 50s to near 60 for Friday and Saturday nights. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 100 PM EDT Mon Jun 6 2016 Scattered to numerous showers and thunderstorms will develop this afternoon and continue into this evening along and ahead of a sharp upper level trough and surface reflection swinging thru Michigan. Mainly VFR conditions will temporarily drop to MVFR within heavier showers and storms. This convection will quickly diminish with lost of diurnal instability around sunset and as the upper wave slides east of Michigan. The chance of showers will continue overnight into Tuesday...but the chance is too small to include in the TAFs for this time period. However...ceilings will likely drop to prevailing MVFR later tonight into Tuesday as ample low level moisture remains over the region. West winds gusting to 20 kts this afternoon and early evening will diminish to around 10 kts after sunset and switch to the NW behind the wave. NW winds will strengthen on Tuesday...with gusts of 15 to 25 kts expected. && .MARINE... Issued at 339 AM EDT Mon Jun 6 2016 W to nw winds, blustery at times, will continue thru at least Wednesday, thanks to slow-moving low pressure in eastern Canada. Tuesday and Wednesday both look to be a little breezier than today. Small craft advisories will be needed at times, again more Tue and Wed than today. Need for advisories today will be further evaluated over the next hour. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MLR SHORT TERM...JZ LONG TERM...Sullivan AVIATION...MLR MARINE...JZ
Hazardous weather outlook, Jun 6, 11:22 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1122 AM EDT MON JUN 6 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-071530- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1122 AM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING IN NORTHERN LOWER MICHIGAN...AND IN MACKINAC AND SOUTHEAST CHIPPEWA COUNTY IN EASTERN UPPER. THESE THUNDERSTORMS COULD PRODUCE SMALL HAIL. A FEW STORMS WILL PRODUCE BRIEF GUSTY WINDS. SEVERE THUNDERSTORMS ARE UNLIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST IS POSSIBLE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING INLAND. THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS SHOULD PASS ON ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Special weather statement, Jun 6, 1:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
133 PM EDT MON JUN 6 2016
MIZ041-042-061830-
ARENAC-GLADWIN-
133 PM EDT MON JUN 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLADWIN AND ARENAC
COUNTIES...
AT 132 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SKEELS TO NEAR RHODES. MOVEMENT WAS
EAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALGER...GLADWIN...STANDISH...AU GRES...STERLING...MAPLE RIDGE...
BEAVERTON...OMER...TWINING...TURNER...HOCKADAY...WINEGARS...RHODES...
SKEELS AND WOODEN SHOE VILLAGE.
BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4415 8461 4416 8357 4406 8359 4403 8343
4405 8365 4402 8369 4399 8368 4400 8374
4399 8374 4398 8380 4400 8383 4391 8391
4391 8404 4400 8405 4400 8417 4383 8417
4381 8460
TIME...MOT...LOC 1732Z 269DEG 53KT 4408 8451 4383 8415
MLRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:33 PM EDT | Special Weather Statement | APX | Arenac, Gladwin | 57 min |
| Jun 6, 1:40 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 65 min |
| Jun 6, 3:01 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 44 min |
| Jun 6, 3:24 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 41 min |
| Jun 6, 6:08 PM EDT | Small Craft Advisory | APX | 50 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.